Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 27, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this flash flood warning at Jun 16, 2004, 8:26 AM CDT for Brazoria County, Matagorda County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2004, 8:26 AM CDT (13:26 UTC)
- Expired
- Jun 16, 2004, 11:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Houston/Galveston, TX
- Area
- Counties, with a storm outline in the text
Counties Brazoria County, TX, Matagorda County, TX
The radar
The Houston radar (KHGX), 58 km from the middle of the area, began a volume at 13:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 1.4 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2792 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 579 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- -0.2
- Supercell composite
- -1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KHGX 161330 FFWHOU TXC039-321-161630- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 826 AM CDT WED JUN 16 2004 THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A * FLASH FLOOD WARNING FOR... BRAZORIA COUNTY IN SOUTHEAST TEXAS MATAGORDA COUNTY IN SOUTHEAST TEXAS * UNTIL 1130 AM CDT * AT 819 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED RAINFALL AMOUNTS AVERAGING 3 INCHES WITH LOCALLY HEAVIER TOTALS TO 6 INCHES BETWEEN WADSWORTH AND BRAZORIA. RADAR ALSO SHOWED NUMEROUS HEAVY THUNDERSTORMS DEVELOPING IN THE SAME AREA. AN ADDITIONAL 1 TO 3 INCHES OF RAIN APPEARS LIKELY BY 1030 AM. RAINFALL OF THIS MAGNITUDE WILL BRING STREAMS OUT OF BANKS AND CAUSE FLOODING OF ROADWAYS. * FLOODING IS EXPECTED ACROSS THE SOUTHEAST QUARTER OF MATAGORDA AND SOUTHERN BRAZORIA COUNTY...PRIMARILY SOUTH OF HIGHWAY 35. DO NOT CROSS ANY LOCATION WHERE WATER COVERS THE ROAD A FLOOD WATCH REMAINS IN EFFECT FOR THE WARNED AREA. PLEASE REPORT FLOODING TO THE COUNTY SHERIFF...LOCAL POLICE...OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 2933 9520 2906 9513 2860 9592 2908 9594 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 3:22 AM CDT, 5 hours 4 minutes earlier.
Area forecast discussion, Jun 16, 3:22 AM CDT, 5 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 322 AM CDT WED JUN 16 2004 .DISCUSSION... CONVECTION BEGINNING TO FLARE ACROSS THE AREA THIS MORNING AS THIS NEXT VORT LOBE/JET MAX MOVES ASHORE. WILL LIKELY GO LIKELY FOR POP NUMBERS...AND KEEP THE FFA IN FOR THE ENTIRE CWA TODAY. ADDITIONAL DETAILS ON THE THREAT WILL BE ENUMERATED ON THE FFA/HWO LATER THIS MORNING. FORECAST TO BECOME A LITTLE LESS COMPLICATED LATE TONIGHT /TOMORROW (AND ON THROUGH THE WEEKEND) AS THE PESKY UPPER LOW FIN- ALLY WEAKENS AND LIFTS OUT TO THE NE. DEEP RIDGING BUILDING ACROSS THE SOUTHERN STATES TO PUT A DAMPER ON POPS THE NEXT SEVERAL DAYS. WHILE MODELS TRY TO BRING IN A SLUG OF DEEP TROPICAL MOISTURE OVER THE WEEKEND (ON THE LOW-LEVEL EASTERLY FLOW) SUBSIDENCE SHOULD WIN OUT (THAT IS SAVE FOR THE ISOLATED STUFF THAT THE SEABREEZE SHOULD GENERATE). THIS DRYISH SPELL PROGGED TO PERSIST ON THROUGH MOST OF NEXT WEEK...BUT MRF/GFSLR STILL PERSISTING IN INCREASING RAIN CHCS FOR THE EXTEME LATTER STAGES OF THE FORECAST AS UPPER LEVEL TROFFI- NESS HELPS PRODUCE A WEAK SHEAR AXIS OVER THE AREA. AT ANY RATE... THIS IS STILL QUITE A WAY OUT...AND LOW POPS SHOULD SUFFICE IN THE MEANTIME. 41/47/31 && .HGX WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH IN EFFECT FOR ALL OF SOUTHEAST TEXAS THROUGH 5PM. && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 87 71 92 74 94 / 60 30 20 20 20 HOUSTON(IAH) 87 73 91 74 93 / 60 30 20 20 20 GALVESTON (GLS) 85 75 87 77 87 / 60 30 20 20 20 &&
Hazardous weather outlook, Jun 16, 7:37 AM CDT, 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 737 AM CDT WED JUN 16 2004 GMZ330-335-TXZ163-164-176>179-195>200-210>214-226-227-235>238-171200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON- GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER- WASHINGTON-WHARTON- 737 AM CDT WED JUN 16 2004 ...HEAVY RAINFALL POSSIBLE TODAY... .DAY ONE...TODAY AND TONIGHT. WIDESPREAD SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE ACROSS SOUTHEAST TEXAS THIS MORNING IN RESPONSE TO THE UPPER LEVEL LOW PRESSURE AREA OVER THE STATE. THE ATMOSPHERE OVER SOUTHEAST TEXAS REMAINS QUITE MOIST AND UNSTABLE. ONGOING THUNDERSTORMS THIS MORNING HAVE PRODUCED RAINFALL OF 1 TO 2 INCHES AND ISOLATED TOTALS UP 4 INCHES. DAYTIME HEATING WILL LEAD TO MORE THUNDERSTORMS BY THIS AFTERNOON WITH ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES AND ISOLATED 5 INCH TOTALS POSSIBLE. WIND PROFILES OVER THE AREA INDICATE THAT THE STORMS WILL BE MOVING AT A GOOD CLIP WHICH COULD HELP LESSEN THE THREAT OF HEAVY RAINS. HOWEVER...THE WIND SHEAR WITH HEIGHT DOES INDICATE THAT THERE IS A CHANCE THAT SOME OF THE THUNDERSTORMS COULD BECOME SEVERE. SHOULD THIS OCCUR...THE MAIN THREATS WOULD BE HAIL AND STRONG WINDS. ISOLATED TORNADOES WILL ALSO BE POSSIBLE. ACTIVITY IS EXPECTED TO END TONIGHT AS THE UPPER LOW FINALLY MOVES OFF TO THE EAST. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HIGH PRESSURE BUILDING ACROSS THE SOUTHERN STATES THE REST OF THE WEEK SHOULD REDUCE THUNDERSTORMS TO WIDELY SCATTERED SEA BREEZE ACTIVITY THE REMAINDER OF THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT FLOODING OF ROADWAYS TODAY. SPOTTER ACTIVATION FOR SEVERE THUNDERSTORMS MAY BE NEEDED.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 6:46 AM CDT | Tornado Warning | HGX | Brazoria | 29 min |
| Jun 16, 7:10 AM CDT | Special Marine Warning | HGX | 2 hr | |
| Jun 16, 7:10 AM CDT | Special Marine Warning | HGX | 2 hr | |
| Jun 16, 7:16 AM CDT | Tornado Warning | HGX | Galveston | 29 min |
| Jun 16, 9:14 AM CDT | Special Marine Warning | HGX | 2 hr | |
| Jun 16, 11:25 AM CDT | Flash Flood Warning | HGX | Brazoria, Matagorda | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.